Iowa, 2015

Flooding in Iowa, June 11 to 17, 2015

June 11 to 17, 2015 · NWS OAX · 4 events in 2 counties and zones

With ground already saturated from repeated heavy rainfall events in May and early June, another complex of thunderstorms producing very heavy rainfall moved across eastern Nebraska and western Iowa starting during the evening on the 10th and continued into the early morning hours on the 11th. This was followed with additional thunderstorms on the afternoon of the 11th over southeast Nebraska…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$130,000
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

With ground already saturated from repeated heavy rainfall events in May and early June, another complex of thunderstorms producing very heavy rainfall moved across eastern Nebraska and western Iowa starting during the evening on the 10th and continued into the early morning hours on the 11th. This was followed with additional thunderstorms on the afternoon of the 11th over southeast Nebraska and southwest Iowa. This additional rainfall led to more significant flooding along area rivers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 11, 5:23 AM CST, 5 hours 22 minutes earlier.

Area forecast discussion, Jun 11, 5:23 AM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
623 AM CDT THU JUN 11 2015

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 345 AM CDT THU JUN 11 2015

FORECAST CONCERNS WILL BE ONGOING THUNDERSTORMS...HEAVY RAIN AND
SEVERE WEATHER POTENTIAL...THEN DECREASING COVERAGE OF
STORMS/SHOWERS TONIGHT.

A PARADE OF SHORT WAVES WERE NOTED ON THE WATER VAPOR SATELLITE
IMAGERY WITH THE REMNANTS OF BLANCA AND ABUNDANT MOISTURE FROM
NEBRASKA WEST TO SOUTHERN CALIFORNIA. 4 TO 8 DEG C H7 DEWPOINTS
WERE COMMON OVER A LARGE AREA. THE 00Z OAX SOUNDING HAD 1.53 PWAT
WITH INSTABILITY AT 3300J/KG. THUNDERSTORMS ERUPTED NEAR THE FRONT
WEDNESDAY AFTERNOON AND ALSO ACROSS WESTERN AND CENTRAL NEBRASKA.
OVERNIGHT THESE STORMS CONTINUED TO DEVELOP AND PER THE RECENT
WSR-88D RADAR STRETCHED FROM SOUTHERN MN THROUGH EASTERN NEBRASKA
AND IOWA INTO NORTHWEST MISSOURI AND EASTERN KANSAS. ADDITIONAL
STORMS WERE LOCATED TO THE WEST OVER PARTS OF CENTRAL AND WESTERN
NEBRASKA.

THE OPERATIONAL MODELS WERE TOO FAR NORTH WITH THE HEAVY
RAIN OVERNIGHT SAVE FOR THE 00Z NCEP HRRR WHICH WAS A BIT FARTHER
SOUTH...BUT STILL LACKED THE STORMS FARTHER SOUTH MORE INTO KS.
THE STORMS IN WESTERN NEBRASKA SHOULD TRACK FARTHER NORTH
COMPARED TO THE AREA WITH RAIN THAT FELL OVER THE LAST 12HRS.

UPPER LEVEL SUPPORT WITH THE RIGHT REAR ENTRANCE OF THE JET
CONTINUES THROUGH 18Z IN NORTHEAST NEBRASKA. THE BEST OMEGA IS
OVER THE AREA EARLY THIS MORNING...THEN SHIFTS TOWARD SOUTHERN
MINNESOTA TOWARD 18Z...BUT LINGERS IN SOUTHWEST IOWA THROUGH 00Z.
THE H7 WARM AIR ADVECTION OVER CENTRAL NEBRASKA CONTINUES IN
EASTERN NEBRASKA THIS MORNING...THEN SHIFTS MORE INTO IOWA THIS
AFTERNOON. THE ATMOSPHERE REMAINS VERY MOIST WITH 1.5 TO 2.0
INCHES OF PWAT. THE LOW LEVEL JET OF 40 TO 50 KTS WHICH HAS AIDED
CONVECTION OVERNIGHT CONTINUES THIS MORNING...BUT SHIFTS INTO
WESTERN IOWA. WILL MAINTAIN HIGH POPS THIS MORNING AND THEN TREND
HIGHER POPS WITH THE DEFORMATION BAND AND ALONG THE FRONT THIS
AFTERNOON...GRADUALLY LOWERING SHOWER CHANCES THROUGH THE
EVENING.

THIS AFTERNOON...WILL NEED TO WATCH SOUTHEAST NEBRASKA/SOUTHWEST
IOWA ALONG THE FRONT AS INSTABILITY INCREASES TO 2000-3000 J/KG AND
THERE IS A SLIGHT CHANCE/ENHANCED RISK FOR SEVERE WEATHER IN THE
SOUTHEAST PART OF THE FORECAST AREA.

DRIER AIR ARRIVES FOR FRIDAY WITH THE COLD FRONT SLIPPING SOUTH
TOWARD SOUTHERN KANSAS. THE NEXT SHORTWAVE LIFTS NORTH ACROSS
KANSAS AND INTO NEBRASKA FRIDAY NIGHT AND SATURDAY. THIS WILL
RETURN SCATTERED THUNDERSTORMS TO THE AREA.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 345 AM CDT THU JUN 11 2015

SCATTERED THUNDERSTORMS WILL BE ONGOING SATURDAY NIGHT WITH SPOTTY
STORMS SUNDAY AND MONDAY. TEMPERATURES SHOULD BE CLOSE TO NORMAL
FROM THE UPPER 70S TO THE MID 80S.

&&

.AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 616 AM CDT THU JUN 11 2015

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST DURING
THE MORNING ACROSS EASTERN NEBRASKA. THUNDER IS MOST LIKELY AT
KOMA AND KLNK THROUGH ABOUT 15Z...WHILE KOFK SHOULD JUST SEE
SHOWERS. IFR CIGS WILL ACCOMPANY THE RAIN THIS MORNING...WITH
IMPROVING CONDITIONS BY 18Z WHEN CIGS SHOULD LIFT TO VFR NEAR
FL040. THERE IS A SMALL CHANCE MORE THUNDERSTORMS WILL DEVELOP
BETWEEN 21Z AND 00Z NEAR KLNK AND KOMA...BUT THOSE SHOULD STAY
SOUTH OF TAF SITES. OTHERWISE LIGHT EAST OR SOUTHEAST WINDS EARLY
SHOULD TURN TO THE NORTHWEST AT 15 TO 20KT BY 18Z...THEN SETTLE
BACK TO LESS THAN 10K AFTER 00Z. VFR CONDITIONS SHOULD THEN
PREVAIL THROUGH THE END OF THE TAF PERIOD...BUT THERE ARE SOME
INDICATIONS MVFR CIGS/VSBYS COULD DEVELOP AFTER 10Z AT ALL SITES.

&&

.HYDROLOGY...
ISSUED AT 345 AM CDT THU JUN 11 2015

WILL LET THE CURRENT FFA REMAIN INTO EFFECT THIS MORNING WITH 1
TO 3 INCHES OF RAIN IN SEVERAL SPOTS AND MATCHED UP WITH FSD/DMX
WITH OUR IOWA COUNTIES FOR THUNDERSTORM ACTIVITY EXPECTED THIS
MORNING. CONVECTION CONTINUES...HOWEVER THE BETTER MORE WIDESPREAD
RAINFALL RATES SHIFTING INTO IOWA. RAINFALL RATES ARE BEGINNING TO
INCREASE FOR PARTS OF NORTHEAST NEBRASKA WITH THIS DEVELOPING AREA
OF STORMS. AS MENTIONED ABOVE...THERE IS ABUNDANT MOISTURE
AVAILABLE WITH CONTINUED SUPPORT FOR NEW STORM DEVELOPMENT THIS
MORNING AND THIS AFTERNOON FOR DIFFERENT PARTS OF THE FORECAST
AREA. THESE STORMS WILL EFFICIENT RAIN PRODUCERS CAPABLE OF HEAVY
RAIN.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR NEZ050>053-
     065>068-078-088>093.

IA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR IAZ043-055-
     056-069-079-080-090-091.

&&

SHORT TERM...ZAPOTOCNY
LONG TERM...ZAPOTOCNY
AVIATION...DERGAN
HYDROLOGY...ZAPOTOCNY
Hazardous weather outlook, Jun 11, 9:59 AM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1059 AM CDT THU JUN 11 2015

IAZ043-055-056-069-079-080-090-091-NEZ050>053-065>068-078-088>093-
120600-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-
SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1059 AM CDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST IOWA INTO
SOUTHEAST NEBRASKA BY MID-AFTERNOON. THE STORMS MAY BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS...AND
ALSO THE CHANCE FOR A TORNADO OR TWO. ADDITIONALLY...THE STORMS
ARE EXPECTED TO TRACK OVER AREAS THAT RECEIVED HEAVIER RAIN LAST
NIGHT AND THIS MORNING...AND THEY WILL BRING THE RISK FOR FLASH
FLOODING. STORMS ARE EXPECTED TO EXIT THE AREA BY SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES RETURN FRIDAY NIGHT AND SATURDAY...WITH
INTERMITTENT CHANCES EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA THIS AFTERNOON.

NEZ011-012-015>018-030>034-042>045-120600-
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
1059 AM CDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEBRASKA AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE THROUGH AFTERNOON. SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES RETURN SATURDAY...WITH INTERMITTENT CHANCES
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MAYES

In the hours before

Local storm report, Jun 11, 8:09 AM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
909 AM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       5 WSW DENTON            40.71N 96.93W
06/11/2015  M4.12 INCH       SEWARD             NE   COCORAHS

            RAINFALL 24 HOUR

0800 AM     HEAVY RAIN       5 SE LINCOLN            40.77N 96.62W
06/11/2015  M3.52 INCH       LANCASTER          NE   COCORAHS

            RAINFALL 24 HOUR

0800 AM     HEAVY RAIN       8 SE LINCOLN            40.73N 96.58W
06/11/2015  M3.43 INCH       LANCASTER          NE   COCORAHS

            RAINFALL 24 HOUR

0800 AM     HEAVY RAIN       5 E LINCOLN             40.82N 96.59W
06/11/2015  M3.08 INCH       LANCASTER          NE   COCORAHS

            RAINFALL 24 HOUR

0800 AM     HEAVY RAIN       6 WNW LINCOLN           40.85N 96.79W
06/11/2015  M3.06 INCH       LANCASTER          NE   COCORAHS

            RAINFALL 24 HOUR

0800 AM     HEAVY RAIN       4 N CRETE               40.68N 96.96W
06/11/2015  M3.02 INCH       SALINE             NE   COCORAHS

            RAINFALL 24 HOUR

0800 AM     HEAVY RAIN       3 NNE LINCOLN           40.86N 96.67W
06/11/2015  M2.87 INCH       LANCASTER          NE   COCORAHS

            RAINFALL 24 HOUR

0800 AM     HEAVY RAIN       3 ESE LINCOLN           40.80N 96.64W
06/11/2015  M2.85 INCH       LANCASTER          NE   COCORAHS

            RAINFALL 24 HOUR

0800 AM     HEAVY RAIN       6 S LINCOLN             40.73N 96.69W
06/11/2015  M2.80 INCH       LANCASTER          NE   COCORAHS

            RAINFALL 24 HOUR

0800 AM     HEAVY RAIN       1 ESE FIRTH             40.53N 96.59W
06/11/2015  M2.10 INCH       LANCASTER          NE   COCORAHS

            RAINFALL 24 HOUR

&&

J-E.KLISH
Local storm report, Jun 11, 8:59 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
959 AM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HEAVY RAIN       LINCOLN                 40.82N 96.69W
06/11/2015  M3.90 INCH       LANCASTER          NE   PUBLIC

            27TH AND YANKEE HILL

&&

DFOBERT
Local storm report, Jun 11, 9:59 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1059 AM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 ESE CRETE             40.60N 96.89W
06/11/2015  M2.46 INCH       LANCASTER          NE   CO-OP OBSERVER

            RAINFALL 24 HOURS

0700 AM     HEAVY RAIN       3 E FRIEND              40.65N 97.23W
06/11/2015  M3.13 INCH       SALINE             NE   CO-OP OBSERVER

            RAINFALL 24 HOUR

0700 AM     HEAVY RAIN       SEWARD                  40.91N 97.10W
06/11/2015  M3.32 INCH       SEWARD             NE   CO-OP OBSERVER

            RAINFALL 24 HOUR

0700 AM     HEAVY RAIN       RED OAK                 41.01N 95.22W
06/11/2015  M2.24 INCH       MONTGOMERY         IA   CO-OP OBSERVER

            RAINFALL 24 HOUR

0655 AM     HEAVY RAIN       MALCOLM                 40.91N 96.87W
06/11/2015  M2.43 INCH       LANCASTER          NE   CO-OP OBSERVER

            RAINFALL 24 HOUR

0700 AM     HEAVY RAIN       UTICA                   40.90N 97.35W
06/11/2015  M3.48 INCH       SEWARD             NE   CO-OP OBSERVER

            RAINFALL 24 HOUR

0700 AM     HEAVY RAIN       COLUMBUS                41.43N 97.36W
06/11/2015  M2.29 INCH       PLATTE             NE   AWOS

            COLUMBUS AIRPORT RAINFALL 24 HOUR

0700 AM     HEAVY RAIN       LINCOLN                 40.82N 96.69W
06/11/2015  M2.69 INCH       LANCASTER          NE   ASOS

            LINCOLN AIRPORT RAINFALL 24 HOUR

&&

J-E.KLISH
Local storm report, Jun 11, 10:01 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1101 AM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       WESTERN                 40.39N 97.20W
06/11/2015  M2.10 INCH       SALINE             NE   CO-OP OBSERVER

            RAINFALL 24 HOUR

&&

J-E.KLISH
Local storm report, Jun 11, 10:16 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1116 AM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HEAVY RAIN       1 S SIDNEY              40.73N 95.64W
06/11/2015  M3.55 INCH       FREMONT            IA   CO-OP OBSERVER

            FROM 630 AM TO 1015 AM.

&&

VDEWALD
Local storm report, Jun 11, 10:27 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1127 AM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       5 WSW DENTON            40.71N 96.93W
06/11/2015  M4.12 INCH       SEWARD             NE   COCORAHS

            RAINFALL 24 HOUR

0700 AM     HEAVY RAIN       1 NE BENNET             40.69N 96.49W
06/11/2015  M3.25 INCH       LANCASTER          NE   COCORAHS

            RAINFALL 24 HOUR

0700 AM     HEAVY RAIN       4 N CRETE               40.68N 96.96W
06/11/2015  M3.02 INCH       SALINE             NE   COCORAHS

            RAINFALL 24 HOUR

0700 AM     HEAVY RAIN       1 SW EAGLE              40.81N 96.45W
06/11/2015  M2.40 INCH       CASS               NE   COCORAHS

            RAINFALL 24 HOUR

0700 AM     HEAVY RAIN       3 N COOK                40.55N 96.16W
06/11/2015  M2.20 INCH       OTOE               NE   COCORAHS

            RAINFALL 24 HOUR

0700 AM     HEAVY RAIN       HALLAM                  40.54N 96.79W
06/11/2015  M2.15 INCH       LANCASTER          NE   COCORAHS

            RAINFALL 24 HOUR

0700 AM     HEAVY RAIN       1 SE PANAMA             40.59N 96.50W
06/11/2015  M2.13 INCH       LANCASTER          NE   COCORAHS

            RAINFALL 24 HOUR

0700 AM     HEAVY RAIN       1 SSW NEBRASKA CITY     40.66N 95.87W
06/11/2015  M2.11 INCH       OTOE               NE   COCORAHS

            RAINFALL 24 HOUR

0700 AM     HEAVY RAIN       5 ESE STERLING          40.43N 96.29W
06/11/2015  M2.06 INCH       JOHNSON            NE   COCORAHS

            RAINFALL 24 HOUR

0700 AM     HEAVY RAIN       1 W BURR                40.54N 96.32W
06/11/2015  M2.06 INCH       OTOE               NE   COCORAHS

            RAINFALL 24 HOUR

0700 AM     HEAVY RAIN       9 WSW FAIRBURY          40.09N 97.33W
06/11/2015  M2.00 INCH       JEFFERSON          NE   COCORAHS

            RAINFALL 24 HOUR

&&

J-E.KLISH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Fremont

When
June 11, 10:45 AM CST to June 12, 5:00 AM CST
Where
Fremont County, 24.82 mi E of Shenandoah to 21.72 mi E of Shenandoah
Cause
Heavy Rain
Crop damage
$30,000
Reported by
River/Stream Gage
Coordinates
40.815, -94.899

Minor agricultural flooding was observed along both banks of the East Nodaway River near Clarinda. The Iowa Flood Network gauge indicated the river crested nearly 5 feet above flood stage at 20.68 feet.

Flood, Fremont

When
June 12, 5:45 PM CST to June 17, 1:45 AM CST
Where
Fremont County, 2.66 mi E of Sidney to 1.38 mi WSW of Riverton
Cause
Heavy Rain
Crop damage
$50,000
Reported by
River/Stream Gage
Coordinates
40.745, -95.600

The USGS Gages near Riverton on both the West and East Nishnabotna Rivers showed minor flooding with two crests. The first, and more minor of the two crests, came on the 12th and was just 0.3 above food stage on the East Nishnabotna and 0.9 above on the West Nishnabotna. The second higher crests came on the 15th into the 16th and was 0.47 above on the East, and 2.92 feet above on the West. Both crests caused minor low land flooding along the river.

Flood, Montgomery

When
June 15, 11:00 AM CST to 10:30 PM CST
Where
Montgomery County, 1.34 mi NE of Stennett to 0.5 mi NW of Stennett
Cause
Heavy Rain
Crop damage
$25,000
Reported by
River/Stream Gage
Coordinates
41.094, -95.183

Minor flooding was observed along the East Nishnabotna River near Red Oak. The river crested 2.23 feet above flood stage at 20.23 feet. This resulted in flooding generally of agricultural low lands along the west bank of the river.

Flood, Fremont

When
June 15, 8:30 PM CST to 10:00 PM CST
Where
Fremont County, 3.21 mi SW of Riverton to 0.9 mi N of Hamburg
Cause
Heavy Rain
Crop damage
$25,000
Reported by
River/Stream Gage
Coordinates
40.645, -95.611

Minor flooding was observed along the main stem of the Nishnabotna River near Hamburg. The flooding was confined to agricultural low lands within the levee.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2015Every state in 2015This day in weather historyWarnings in Iowa, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575064, 575108, 575062, 575060.